MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DISTAFLO BYPASS GRAFT; EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. DISTAFLO BYPASS GRAFT; EPTFE VASCULAR GRAFT
Model Number DFM8006SC
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was not returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during placement of an eptfe vascular graft, upon manipulation of the graft while suturing, the graft allegedly tore.The torn material of the vascular graft was removed and the procedure was completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review:the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary:the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the current instruction for use (ifu) states: aggressive and/or excessive graft manipulation when tunneling, or placement within a too tight or too small tunnel, may lead to separation of the spiral beading and/or graft breakage.The distal anastomosis should be made after tunneling or suture disruption can occur.Do not pass the cuff portion (distal end) of the distaflo bypass graft through a tunneler sheath or the tissue tunnel, as this could lead to separation of the spiral beading and/or graft breakage.Distaflo bypass grafts do not stretch (are non-elastic) in the longitudinal direction.The correct graft length for each procedure must be determined by considering the patient's body weight, posture, and the range of motions across the anatomical area of graft implantation.Failure to cut the graft to an appropriate length may result in anastomotic or graft disruption, leading to excessive bleeding, and loss of limb or limb function, and/or death.When suturing, avoid excessive tension on the suture line, inappropriate suture spacing and bites, and gaps between the graft and host vessel.Failure to follow correct suturing techniques may result in suture hole elongation, suture pull-out, anastomotic bleeding and/or disruption.Size the graft appropriately to minimize excessive tension at the suture line.Use a tapered, non-cutting needle with a nonabsorbable monofilament suture approximately the same size as the needle.Take 2 mm suture bites in the graft following the curve of the needle and gently pull the suture at a 90¿ angle.Proper sizing of the graft length prior to implant will minimize suture hole elongation caused by excessive tension.To avoid extreme stress on the anastomosis and the graft, include the patients weight and range of limb motion when determining graft length, tunnel length and location.To determine the correct graft length, drape the patient to allow full movement of the arm, shoulder girdle or legs.Cutting the graft slightly longer than necessary has been reported by some surgeons to further reduce the risk of stressing the graft or the anastomosis.
 
Event or Problem Description
It was reported that during placement of an eptfe vascular graft, upon manipulation of the graft while suturing, the graft allegedly tore.It was further reported that the torn material of the vascular graft was removed and the procedure was completed.There was no reported patient injury.

Brand Name
DISTAFLO BYPASS GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7003615
Report Number2020394-2017-01509
Device Sequence Number799960
Product Code DSY
UDI-Device Identifier00801741000164
UDI-Public(01)00801741000164
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K983861
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2022
Device Model NumberDFM8006SC
Device Catalogue NumberDFM8006SC
Device Lot NumberVTBR0144
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1